MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY PED 22G X1.5 STRL - 4302C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY PED 22G X1.5 STRL - 4302C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4302C
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).See manufacture narration.
 
Event or Problem Description
It was reported by the health professional that the tubes are leaking because the cap is not closed tightly.Per email: we're received additional reports of csf specimen tubes leaking.This has already occurred multiple times in our facility this summer.See below for the most recent incident.Incident date: (b)(6) 2021.Staff reported 3 out of the 4 csf tubes were faulty.The caps do not close tightly, allowing specimens to leak out.Per response email: here¿s what i received from our hemonc staff rn¿s this morning: how was the issue resolved? the issue has not resolved.Per entry description " the caps do not close tightly" please clarify, was there a problem with tube or caps threading? the lids do not stay closed, when you twist them shut they end up popping off and the csf is leaking out.It¿s like the cap isn¿t locking in place when it¿s screwed on.Please confirm if there was any patient harm as a result of reported issue.This as caused patient harm in the sense that their csf results tell us if they are still cancer free in the spinal fluid, and if it leaks we have to redo the spinal tap in some situations.Was the specimen contaminated? specimen was not contaminated just leaked out.Multiple specimen tubes are being returned today or tomorrow for investigation.
 
Event or Problem Description
It was reported by the health professional that the tubes are leaking because the cap is not closed tightly.Per email: we're received additional reports of csf specimen tubes leaking.This has already occurred multiple times in our facility this summer.See below for the most recent incident.Incident date: (b)(6) 2021.Staff reported 3 out of the 4 csf tubes were faulty.The caps do not close tightly, allowing specimens to leak out.How was the issue resolved? the issue has not resolved.Per entry description " the caps do not close tightly" please clarify, was there a problem with tube or caps threading? the lids do not stay closed, when you twist them shut they end up popping off and the csf is leaking out.It¿s like the cap isn¿t locking in place when it¿s screwed on.Please confirm if there was any patient harm as a result of reported issue.This has caused patient harm in the sense that their csf results tell us if they are still cancer free in the spinal fluid, and if it leaks we have to redo the spinal tap in some situations.Was the specimen contaminated? specimen was not contaminated just leaked out.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one photo and one sample were provided to our quality team for investigation.Through visual inspection, it was observed the cap is loose.When the caps are over-tightened, the caps release and became loose.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001403126 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, it was determined that the a probable root cause was evaluated for this investigation as a supplier related issue.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
LUMBAR PUNCTURE TRAY PED 22G X1.5 STRL - 4302C
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12353487
Report Number1625685-2021-00054
Device Sequence Number19862325
Product Code PWY
UDI-Device Identifier10885403057045
UDI-Public(01)10885403057045
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4302C
Device Catalogue Number4302C
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown